Ohio, 2025

Flash Flooding and Flooding in Ohio, July 27, 2025

July 27, 2025 · NWS ILN · 15 events in 4 counties and zones

A weak cold front sagged south through the Great Lakes region, stalling out as a stationary front through the Ohio Valley. This boundary, combined with a very warm and humid airmass, sparked showers and thunderstorms throughout the afternoon and into the evening hours on the 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$311,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A weak cold front sagged south through the Great Lakes region, stalling out as a stationary front through the Ohio Valley. This boundary, combined with a very warm and humid airmass, sparked showers and thunderstorms throughout the afternoon and into the evening hours on the 27th. Some of these storms produced damaging winds and heavy rainfall, which lead to instances of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 27, 5:26 AM EST, 7 hours 14 minutes earlier.

Area forecast discussion, Jul 27, 5:26 AM EST, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
626 AM EDT Sun Jul 27 2025

.SYNOPSIS...
Hot and humid conditions will continue into the middle of next week.
Mainly afternoon showers and thunderstorms will be most prevalent
over the weekend, but the chance will persist until a cold front
moves through at mid week. High pressure of Canadian origin will
offer drier and cooler conditions for the end of the week into next
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid level ridge remains centered across the southeast US with an
active band of westerlies around its periphery affecting the Ohio
Valley. Ongoing convection moving thru central Ohio weakening and
this trends is expected to continue.

MCS in a decaying stage may clip parts of central Ohio this morning.
This may lay out an east-west oriented boundary which will serve as
a focus for afternoon thunderstorm genesis. CAM solutions show
redevelopment mainly along and south of I-70 this afternoon in the
moderately unstable airmass. Expect to observe increased convective
coverage this afternoon into early evening. Shear is forecast to be
quite minimal but PWAT values remain near or above 2 inches. ILN/s
00Z PWAT was 1.97 inches. So heavy rainfall and flash flooding will
be a primary concern.

High temperatures look to range from the upper 80s north to the lower
90s south.The NBM has been running too hot with surface dew points in
this airmass. Even after collaborating a slightly lower surface dew
point - we meet heat advisory criteria with max apparent temperatures
around 100 degrees. Therefore, have issued a heat advisory for today
across the south.

&&

.SHORT TERM /MONDAY/...
On going convection expected early this evening around the periphery
of the mid level ridge in the west-northwest flow across the area.
The best coverage of storms looks to be across the southern FA.
Given the very moist environment (PWAT values near or above 2
inches) some of the storms may produce very heavy rainfall and flash
flooding. With a lack of forcing these storms are expected to
decrease in coverage and intensity through the evening. Warm low
temperatures are expected in the lower and middle 70s.

Mid level ridge axis to retrogrades west Monday placing the Ohio
Valley in more of a northwesterly flow pattern. Forcing is limited
but expect scattered thunderstorms to develop in the moderate to
strong instability that develops Monday afternoon. The best coverage
of storms looks to be across our south and southeast counties. Warm
temperatures will once again top out from the upper 80s to the lower
90s with max heat indices likely reaching or exceeding 100 degrees in
the south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Expansive mid level ridge axis retrogrades west early this week
becoming centered over the nations mid section. This places the Ohio
Valley in northwesterly flow pattern aloft. Will continue to see
thunderstorm chances Tuesday and Wednesday. A heavy rain and flood
signal continues thru mid week with PWAT values around 2 inches in
this tropical airmass. Although bulk shear looks to be limited -
given the high instability some of the storms could produce strong to
severe winds. ML guidance suggests that the greatest potential for
strong to severe storms may occur on Wednesday.

Pattern looks to undergo a change with mean trof developing over
eastern Canada and New England allowing more of northwesterly flow
to develop over the Ohio Valley Thursday. Surface high pressure  of
Canadian origin to build down across the Great Lakes late in the
week into next weekend with deeper moisture being suppressed to the
south. Lingering pops in the south Thursday look to dry out for the
period Friday through Sunday.

Highs in the lower 90s across the area Tuesday and across the south
Wednesday may combine with the humid airmass to result in heat
indices in excess of 100 degrees. Temperatures drop with highs in
the upper 70s and lower 80s Thursday thru Saturday.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
Scattered showers and thunderstorms pushing east across west central
Ohio will continue into central Ohio. These initial storms will
affect areas mainly north of I-70 and will likely lay out a boundary
which will aid the development of additional convection this
afternoon.

Expect airmass to destabilize through the day with additional
scattered showers and thunderstorms becoming likely for all of the
TAF sites as we head into the afternoon. Outside of storms expect
general VFR conditions with MVFR to IFR conditions in storms with
reduced vsbys and ceilings possible in heavy rain. These storms will
decrease in coverage this evening.

OUTLOOK...Thunderstorms will be possible, mainly in the afternoon and
evening, Monday through Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from 11 AM this morning to 8 PM EDT this evening for
     OHZ070>073-077>082-088.
KY...Heat Advisory from 11 AM this morning to 8 PM EDT this evening for
     KYZ089>100.
IN...Heat Advisory from 11 AM this morning to 8 PM EDT this evening for
     INZ066-073>075-080.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Jul 27, 2:12 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
312 AM EDT Sun Jul 27 2025

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-280715-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Hocking-
312 AM EDT Sun Jul 27 2025

This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms may produce localized heavy rain or strong wind gusts
into the early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Shower and thunderstorms will have the potential to create heavy
rainfall and localized flash flooding Monday through Wednesday,
mainly during the afternoon and evening hours.

Heat index values approaching 100 will be possible Monday, Tuesday
and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-280715-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
312 AM EDT Sun Jul 27 2025

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, thunderstorms may produce localized heavy rain this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms will have the potential to create heavy
rainfall and localized flash flooding Monday through Wednesday,
mainly during the afternoon and evening hours.

Heat index values at or above 100 will be possible Monday, Tuesday,
and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 27, 8:30 AM EST, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
930 AM EDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     4 ESE Springfield       39.91N 83.73W
07/26/2025                   Clark              OH   Public

            Two trees down. Damage to siding on house
            and garage.

&&
Local storm report, Jul 27, 9:02 AM EST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1002 AM EDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Tstm Wnd Dmg     2 SE New Carlisle       39.92N 84.01W
07/26/2025                   Clark              OH   Public

            Several trees blown down.

&&

JF
Special weather statement, Jul 27, 11:36 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1236 PM EDT Sun Jul 27 2025

OHZ034-035-043-271700-
Auglaize OH-Shelby OH-Mercer OH-
1236 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY...
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 100 PM
EDT...

At 1236 PM EDT, a strong thunderstorm was located near St. Marys,
moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie, Botkins,
New Knoxville, Moulton, Chickasaw, Kettlersville, Montezuma, Egypt,
Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville, and Houston.

This includes I-75 in Ohio between mile markers 101 and 107.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4048 8409 4022 8432 4031 8444 4035 8444
      4036 8450 4044 8461 4061 8442
TIME...MOT...LOC 1636Z 311DEG 20KT 4049 8446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Campbell
Special weather statement, Jul 27, 11:58 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1258 PM EDT Sun Jul 27 2025

OHZ035-043-044-271730-
Logan OH-Auglaize OH-Shelby OH-
1258 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...WEST
CENTRAL LOGAN AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 130 PM
EDT...

At 1258 PM EDT, a strong thunderstorm was located near Anna, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Sidney, Minster, Anna, Fort Loramie, Jackson Center, Botkins, Hardin,
Port Jefferson, Kettlersville, Montra, Newbern, Lake Loramie State
Park, Maplewood, Mccartyville, Swanders, and Bloom Center.

This includes I-75 in Ohio between mile markers 87 and 107.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4041 8391 4019 8416 4037 8441 4053 8424
TIME...MOT...LOC 1658Z 304DEG 16KT 4041 8424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Campbell

The radar

The Cincinnati radar (KILN), 119 km away, was scanning. The volume nearest the first event began at 17:39 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 3 flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Shelby

When
July 27, 12:40 PM EST to 1:40 PM EST
Where
Shelby County, 1.38 mi S of Botkins to 1.1 mi S of Botkins
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
40.450, -84.180

County Road 25 had water swiftly flowing across it.

Flash Flood, Fairfield

When
July 27, 1:20 PM EST to 2:20 PM EST
Where
Fairfield County, 0.67 mi SSE of Dumontville to 0.76 mi SSE of Dumontville
Cause
Heavy Rain
Reported by
Public
Coordinates
39.761, -82.617

Rushing water down a hillside impacted several properties on Valley View Drive and Schadel Drive, with parts of Schadel Drive totally covered by flowing water. A small pond was overtopped.

Thunderstorm Wind, Fayette

When
July 27, 1:22 PM EST to 1:24 PM EST
Where
Fayette County, 0.66 mi NNE of White Oak
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.688, -83.344

Several large branches were downed along Town Highway 34A near White Oak Road.

Flash Flood, Shelby

When
July 27, 1:36 PM EST to 2:36 PM EST
Where
Shelby County, 2.4 mi NNW of Anna to 2.39 mi S of Botkins
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.434, -84.181

County Road 25A near State Route 274 was closed due to water flowing over the road.

Flash Flood, Fairfield

When
July 27, 2:30 PM EST to 3:30 PM EST
Where
Fairfield County, 1.74 mi NE of Lancaster to 1.64 mi NE of Lancaster
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
39.740, -82.580

Flash flooding along Fetters Run near College Avenue caused damage to the roadway, as well as significant damage to the Lancaster Festival stages, equipment, and vehicles.

Flash Flood, Fairfield

When
July 27, 2:40 PM EST to 3:40 PM EST
Where
Fairfield County, 2.11 mi SE of Dumontville to 2.11 mi NNE of Lancaster
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.750, -82.590

State Route 37 was closed due to Fetters Run being out of its banks. A water rescue was needed in the 1900 block of Granville Pike.

Flash Flood, Fairfield

When
July 27, 3:00 PM EST to 4:00 PM EST
Where
Fairfield County, 1.38 mi S of Havensport to 1.39 mi S of Havensport
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
39.800, -82.667

Havensport Road was washed out due to rushing water.

Flash Flood, Fairfield

When
July 27, 3:00 PM EST to 4:00 PM EST
Where
Fairfield County, 2.11 mi SE of Dumontville to 2.1 mi SE of Dumontville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
39.750, -82.590

An insurance building along Lancaster-Newark Road NE near Creekside Drive was overrun with several feet of flowing water from Fetters Run. Six cars in the parking lot were also affected.

Flash Flood, Fairfield

When
July 27, 3:30 PM EST to 4:30 PM EST
Where
Fairfield County, 1.27 mi ESE of Lancaster to 1.21 mi ESE of Lancaster
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
39.710, -82.580

Multiple water rescues occurred in the apartment complex along Sater Drive where water was over three feet deep. Additionally, over 30 vehicles were flooded in deep water.

Flash Flood, Fairfield

When
July 27, 4:30 PM EST to 5:30 PM EST
Where
Fairfield County, 0.69 mi N of Lithopolis
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.810, -82.800

A small culvert under a driveway was partially washed out on Lithopolis Winchester Road NW.

Flood, Fairfield

When
July 27, 5:00 PM EST to 7:00 PM EST
Where
Fairfield County, 2.14 mi SSE of Beals to 1.85 mi NNW of Lockville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.850, -82.740

Water completely covered several roads in the Jefferson Farms subdivision, including Glenwood Avenue and Laurelwood Drive.

Flash Flood, Fairfield

When
July 27, 6:00 PM EST to 7:00 PM EST
Where
Fairfield County, 2.14 mi NNE of Lancaster to 2.04 mi NNE of Lancaster
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
39.749, -82.586

Multiple swift water rescues were needed for animals trapped inside of a building submerged with three to four feet of water on Granville Pike. The building backs up to Fetters Run stream.

Flash Flood, Adams

When
July 27, 6:00 PM EST to 7:00 PM EST
Where
Adams County, 66.05 mi NE of Locust Grove to 66.03 mi NE of Locust Grove
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
39.715, -82.579

A Child Advocacy Center was flooded with a foot and a half of water.

Flood, Fairfield

When
July 27, 7:00 PM EST to 9:00 PM EST
Where
Fairfield County, 1.74 mi SW of Beals to 1.92 mi SSW of Beals
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.860, -82.770

High water resulted in the closure of Busey Road just west of Sycamore Creek Street.

Flood, Fairfield

When
July 27, 7:00 PM EST to 9:00 PM EST
Where
Fairfield County, 1.24 mi SSW of Beals to 1.3 mi SSW of Beals
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.864, -82.760

High water was reported over portions of Hill Road near Fairfield Drive.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267763, 1270284, 1267764, 1267765, 1270287, 1270288, 1270289, 1270290, 1270291, 1274397, 1270293, 1270294, 1270301, 1270295, 1270296.